Hail, Victoria
- When
- August 11, 7:25 PM CST
- Where
- Victoria County, Nursery
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.917, -97.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 11, 2:15 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT WED AUG 11 2004 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...18Z SPECIAL SOUNDINGS AND EAST TX PROFILERS SHOWING INCREASINGLY DIFFLUENT UPPER FLOW AHEAD OF POTENT S/W MOVING ACROSS RED RIVER THIS AFTERNOON. STRONG CONVECTION HAS DEVELOPED ALONG UNUSUALLY STRONG COLD FRONT ACROSS NE TX WHERE TEMPS HAVE REACHED THE MID 90S. MAIN CONCERN FOR THIS EVENING WILL BE TIMING OF FRONT AND PRECIP THIS FAR SOUTH. SCATTERED CONVECTION HAS DEVELOPED ACROSS THE AREA WITH 18Z CRP SOUNDING STILL SHOWING 2.2 PW AND MODERATE INSTABILITY WITH LITTLE TO NO CAPPING. WEAK SEABREEZE HAS ALSO STARTED TO WORK INLAND THIS AFTERNOON AND MAY HELP INCREASE SFC CONVERGENCE LATER THIS EVENING AS FRONT APPROACHES. STRONGEST ACTIVITY SHOULD REMAIN TO THE NORTHEAST OF THE AREA WHERE BEST UPPER DYNAMICS WILL BE IN PLACE AND FORCING ALONG FRONT IS OCCURRING DURING PEAK AFTN HEATING...BUT CANT RULE OUT A SEVERE STORM IN OUR AREA LATE THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. WILL LEAVE MENTION OUT OF THE ZONES FOR NOW...BUT HAVE UPDATED THE HWO TO HIGHLIGHT THIS POSSIBILITY. FRONT WILL COME ON THROUGH LATE TONIGHT AND QUICKLY DRY OUT WITH NE WINDS AND UNSEASONABLY COMFORTABLE CONDITIONS THROUGH THU NIGHT. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...THIS FORECAST PACKAGE IS BASED ON THE ASSUMPTION THAT CHARLEY WILL GO UP INTO THE EASTERN GULFMEX AND STAYS AWAY FROM THE WESTERN GULF...WHICH ALL MODELS CONTINUE TO SHOW. DRIER AIR INVADES INTO SOUTH TEXAS BY THE WEEKEND WITH PWS 1.5 INCHES OR LESS. WILL JUST KEEP A SLIGHT CHANCE FOR PRECIP ON FRIDAY MORNING FOR THE EXTREME SOUTHERN SECTIONS AND SOUTHERN GULFMEX (SHOWERS)...WITH A SLIGHT CHANCE LATE OVER THE RIO GRANDE PLAINS WHERE MOISTURE WILL BE BEST AND THERE IS SOME WEAK CONVERGENCE/UPSLOPE THOUGH CONFIDENCE IS NOT HIGH JUST YET. UPPER RIDGE REMAINS AND FORECAST LIS ARE NEUTRAL OR POSITIVE...THUS FEEL ONLY PLACE FOR PRECIP WILL BE OVER THE SOUTHERN GULFMEX. A VERY SLIGHT POTENTIAL FOR PRECIP SATURDAY OVER THE RIO GRANDE PLAINS WHERE 1.5 INCH PWS PROGGED. HOWEVER...NEW MODEL RUN INDICATES THAT MOST OF THE Q-CONVERGENCE AND ENERGY REMAIN NORTH OF THE RIO GRANDE PLAINS SO FOR NOW WILL KEEP THE PRECIPITATION OUT. DITTO FOR SUNDAY AS FOR SATURDAY...WITH THE MOST MOISTURE ALONG THE RIO GRANDE PLAINS AND LIFT NORTH OF THE AREA. 00Z GFSLR WAS WETTER THAN THE PREVIOUS 24 HOUR RUN YESTERDAY AS INDICATED BY MODEL DATA AND MOS. 06Z AND 12Z GFS80 AND NOGAPS/DGEXU CONTINUE WITH RELATIVELY DRY AIRMASS (AT LEAST NOT AS WET) SO AS A RESULT WILL KEEP THE FORECAST GOING DRY. LATEST EXTENDED 12Z GFS80 HAS A BIT MORE MOISTURE COMING IN AS THINGS BECOME MORE SEASONABLE. WILL GO WITH A SLIGHT CHANCE FOR PRECIP ON WEDNESDAY PLAYING PRETTY MUCH SEA BREEZE CONVECTION. GIVEN THE GRADIENT OFFSHORE...WILL GO WITH BORDERLINE SCEC CONDITIONS OVER THE WATERS ALTHOUGH TEMPERATURES WILL NOT DROP THAT MUCH. RIDGE CONTINUES TO GET RE-ENFORCED OVER THE WEEKEND SO BORDERLINE SCEC IS FORECAST...PROBABLY WILL LAY MORE BELOW SCEC AT THIS TIME. SHOULD SEE SOME NICE AND COOL TEMPERATURES FOR THE START OF THE WEEKEND AND CONTINUING. HOWEVER...FEEL GFS MOS MAY BE A BIT TOO COOL GIVEN THE WARM GROUND AND FAIRLY DRY AIRMASS PROGGED TO BE IN THE AREA. WILL GO CLOSER TO THE WARMER SIDE OF GUIDANCE FRIDAY AND WARM THINGS UP A BIT EACH DAY AS THE AIRMASS MODIFIES...HOWEVER GIVEN THAT THE RIDGE CONTINUES THROUGH THE WEEKEND WILL NOT WARM THINGS UP TOO QUICK. EXPECT PRETTY MUCH NEAR NORMAL TEMPERATURES BY WEDNESDAY. AGAIN...ALL OF THIS FORECAST IS BASED ON THE NOTION THAT CHARLEY BEHAVES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 92 70 91 70 / 40 10 00 05 00 VICTORIA 71 91 66 90 66 / 50 10 00 00 00 LAREDO 78 97 76 96 73 / 40 10 00 10 10 ALICE 71 94 68 94 68 / 40 10 00 05 05 ROCKPORT 76 89 72 89 72 / 40 10 00 00 00 COTULLA 71 94 67 94 68 / 40 10 00 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 91/JD...SHORT-TERM 86/GW...LONG-TERM
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
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 751 PM CDT WED AUG 11 2004 TXZ234-120130- VICTORIA- 751 PM CDT WED AUG 11 2004 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH ACROSS VICTORIA COUNTY THROUGH 830 PM CDT... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF VICTORIA TO NEAR EDNA MOVING SOUTH AROUND 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT NURSERY...INEZ...VICTORIA...TELFERNER...DACOSTA... PLACEDO AND BLOOMINGTON. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 40 TO 50 MPH AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JR
The Austin/San Antonio radar (KEWX), 126 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420774.